Alert archive / Nebraska / Special Weather Statements in 2020

Special Weather Statement, NWS North Platte, NE

July 31, 2020Hayes County, Nebraska

NWS North Platte, NE issued this special weather statement at Jul 31, 2020, 6:21 PM CDT for Hayes County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2020, 6:21 PM CDT (23:21 UTC)
Expired
Jul 31, 2020, 7:00 PM CDT
In force
39 min
Issued by
NWS North Platte, NE

County Hayes County, NE

The radar

The North Platte radar (KLNX), 138 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2020-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2020-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

006 
WWUS83 KLBF 312321
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
621 PM CDT Fri Jul 31 2020
 
NEZ059-070-071-010000-
Frontier NE-Hayes NE-Lincoln NE-
621 PM CDT Fri Jul 31 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRONTIER...
SOUTHWESTERN LINCOLN AND NORTHEASTERN HAYES COUNTIES UNTIL 700 PM
CDT...

At 621 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dickens, or 21 miles southwest of North Platte, moving southeast at
20 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Dickens, Marengo and Hayes Center State Wildlife Management Area. 

This includes Highway 83 between mile markers 43 and 44.
 
LAT...LON 4088 10103 4090 10094 4059 10061 4048 10094
TIME...MOT...LOC 2321Z 335DEG 20KT 4085 10096 

$$

CDC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 31, 3:30 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jul 31, 3:30 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
330 PM CDT Fri Jul 31 2020

.SYNOPSIS...
Issued at 330 PM CDT Fri Jul 31 2020

H5 analysis from earlier this morning, had a strong
shortwave centered over west central Missouri with a trough
extending south into the Arklatex. High pressure was anchored over
northern Arizona with a ridge of high pressure extending north into
southern British Columbia. West of the ridge, closed low pressure
was located roughly 700 miles west of Washington state. Across
Canada, a trough of low pressure extended from northern Hudson Bay,
southwest into central Manitoba. East of this feature, low pressure
was noted over eastern Quebec. At the surface, low pressure was
located over southern Manitoba. A cold front extended southwest,
across North Dakota into northwestern South Dakota. Elsewhere, high
pressure was anchored over northern Colorado. As of 2 PM CDT, skies
were partly to mostly cloudy in the west and mostly clear in the
east. Temperatures ranged from 79 at O'Neill to 88 at Valentine.

&&

.SHORT TERM...(This evening through Saturday night)
Issued at 330 PM CDT Fri Jul 31 2020

Meager precipitation
chances tonight and then again Saturday will be the main forecast
challenge in the short term. Already this afternoon, some agitated
cu was present generally along the highway 61 corridor from near
Hyannis south to Imperial. This morning's 12z sounding for KLBF
indicated a low convective temp of 78 degrees. Already as of 2 PM
CT this afternoon, readings had climbed into the upper 70s to lower
80s. No surprise, as of 2 PM, some isolated showers have begun to
pop up in the western Sandhills and eastern Panhandle. This activity
will remain sub severe as deep layer shear this afternoon is only on
the order of 15 to 20 KTS. This diurnally driven convection, will
dissipate quickly by the early evening hours as we loose surface
heating. The threat for precipitation then shifts to the Dakotas and
northern Nebraska tonight. The upper level shortwave over central
Manitoba, will slide into Ontario tonight, forcing a cold front
south into northern Nebraska overnight. This will result in an
increased threat for isolated thunderstorms across northern Nebraska
overnight. Will keep pops below 30 percent, as mid and upper level
forcing is rather meager in our area and focused more over
Minnesota. Additional chances for storms will accompany the frontal
passage in eastern portions of the forecast area Saturday morning
with dry conditions expected through midday in the west. By Saturday
afternoon, some showers and storms may fire along an instability
axis from the Black Hills into far NW Nebraska. North northwesterly
winds, will carry this activity south southeast into the panhandle
and far SW Nebraska. ATTM the best threat for pops Saturday evening
is west of highway 61 from Merriman to Imperial. As for the severe
threat Saturday afternoon/evening in the west, deep layer shear
increases to 25 to 35 KTS from highway 61 west into the panhandle,
so ample shear exists for some strong to low end severe storms. As a
hedge, am favoring the best severe threat west of the forecast area
where the core of the instability axis is forecast.

.LONG TERM...(Sunday through Friday)
Issued at 330 PM CDT Fri Jul 31 2020

High pressure will build south
into the Dakotas and north central Nebraska for Sunday. Much drier
air will accompany this feature with surface dew points in the lower
50s in northern Nebraska noted Sunday. Further west, another round
of thunderstorms will develop late in the day Sunday into Sunday
night over the higher terrain of the panhandle, eastern Wyoming and
the front range of Colorado. The latest NAM12 soln develops a nice
band of instability from the western panhandle into eastern Wyoming
and eastern Colorado. Based on the NNW H5 flow, this activity should
stay west of the forecast area Sunday and Sunday night with a dry
forecast expected. The next threat for precipitation will arrive on
Tuesday afternoon/evening. A northern stream shortwave, will force a
warm front through the forecast area Tuesday night. Warmer
temperatures will push into the area Wednesday and beyond, behind
the exiting warm front with drier conditions expected.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1239 PM CDT Fri Jul 31 2020

VFR conditions expected to prevail at both terminals through the
TAF period. Currently watching a CU field attempting to build into
both terminals, but have kept it out for now due to low
confidence in it making it to LBF and VTN. Also monitoring the
potential for some convection this evening to move southward out
of South Dakota but kept any mention out of VTN for now. Winds
will veer through the day ahead of an approaching front, which
should pass VTN by the end of the period. Lower VFR CIGs and gusty
northerly winds are expected after frontal passage at VTN.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...Brown/Jurgensen
Hazardous weather outlook, Jul 31, 2:42 PM CDT, 3 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
242 PM CDT Fri Jul 31 2020

NEZ004>010-022>029-035>038-056>059-069>071-094-011945-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
242 PM CDT Fri Jul 31 2020 /142 PM MDT Fri Jul 31 2020/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Isolated thunderstorms are possible this afternoon across the
eastern panhandle and western Sandhills. Additional storms then
spread into north central Nebraska this evening and tonight.
Severe weather is not expected but the stronger storms may
contain brief heavy downpours, gusty winds, and occasional
lightning.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Near daily thunderstorm chances will affect parts of western and
north central Nebraska through the middle of next week. Severe
potential this weekend looks low at this time. Stay tuned to
later forecasts regarding chances for severe weather beyond
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jul 31, 3:48 PM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service North Platte NE
248 PM MDT Fri Jul 31 2020

NEZ022-035-057-312130-
Arthur NE-Garden NE-Keith NE-
248 PM MDT Fri Jul 31 2020

...SPECIAL WEATHER STATEMENT...

At 248 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Lemoyne, or 13 miles southwest of Arthur, moving
south at 20 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Lewellen, Lemoyne, Ash Hollow State Historical Park, Eagle Gulch
Campground, Ruthon, Belmar, Clear Creek State Wildlife Management
Area, McKeag, Otter Creek Campground and Lake View Campground.

This includes Highway 92 between mile markers 115 and 134.

LAT...LON 4152 10190 4147 10174 4117 10178 4131 10218
TIME...MOT...LOC 2048Z 020DEG 15KT 4143 10188

Gomez
Special weather statement, Jul 31, 4:09 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service North Platte NE
309 PM MDT Fri Jul 31 2020

NEZ022-035-057-312200-
Arthur NE-Garden NE-Keith NE-
309 PM MDT Fri Jul 31 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR...
NORTHWESTERN KEITH AND SOUTHEASTERN GARDEN COUNTIES UNTIL 400 PM
MDT...

At 309 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Arthur, moving south at 15 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Lemoyne, Eagle Gulch Campground, Ruthon, Belmar, Clear Creek State
Wildlife Management Area, McKeag, Otter Creek Campground and Lake
View Campground.

This includes the following highways...
 Highway 61 near mile marker 89, and between mile markers 102 and
119.
 Highway 92 between mile markers 118 and 137.

LAT...LON 4154 10181 4150 10169 4115 10173 4129 10211
TIME...MOT...LOC 2109Z 020DEG 15KT 4147 10178

Gomez
Special weather statement, Jul 31, 4:49 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service North Platte NE
449 PM CDT Fri Jul 31 2020

NEZ058-069-070-312215-
Chase NE-Hayes NE-Perkins NE-
449 PM CDT Fri Jul 31 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PERKINS...
NORTHEASTERN CHASE AND NORTHWESTERN HAYES COUNTIES UNTIL 515 PM
CDT/415 PM MDT/...

At 449 PM CDT/349 PM MDT/, Doppler radar was tracking a strong
thunderstorm 10 miles south of Grant, moving southeast at 20 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Imperial and Wanamaker State Wildfire Management Area.

This includes Highway 61 between mile markers 41 and 59.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4073 10176 4081 10161 4066 10126 4044 10162
TIME...MOT...LOC 2149Z 331DEG 15KT 4070 10167

Gomez
Special weather statement, Jul 31, 5:20 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service North Platte NE
520 PM CDT Fri Jul 31 2020

NEZ069-070-312245-
Chase NE-Hayes NE-
520 PM CDT Fri Jul 31 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHASE AND
SOUTHWESTERN HAYES COUNTIES UNTIL 545 PM CDT/445 PM MDT/...

At 520 PM CDT/420 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Enders, or 7 miles east of Imperial, moving
southeast at 30 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Imperial, Wauneta, Enders, Enders Reservoir State Recreation Area,
Hamlet, Center Dam Campground, Area A Campground and Church Grove
Campground.

This includes Highway 61 between mile markers 25 and 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4035 10156 4053 10164 4061 10147 4042 10110
      4035 10125
TIME...MOT...LOC 2220Z 334DEG 29KT 4051 10150

Gomez
Local storm report, Jul 31, 5:45 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
545 PM CDT FRI JUL 31 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND GST     IMPERIAL                40.52N 101.64W
07/31/2020  M59 MPH          CHASE              NE   ASOS

            KIML ASOS

&&

CCOLE
Special weather statement, Jul 31, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
621 PM CDT Fri Jul 31 2020

NEZ059-070-071-010000-
Frontier NE-Hayes NE-Lincoln NE-
621 PM CDT Fri Jul 31 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRONTIER...
SOUTHWESTERN LINCOLN AND NORTHEASTERN HAYES COUNTIES UNTIL 700 PM
CDT...

At 621 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dickens, or 21 miles southwest of North Platte, moving southeast at
20 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Dickens, Marengo and Hayes Center State Wildlife Management Area.

This includes Highway 83 between mile markers 43 and 44.

LAT...LON 4088 10103 4090 10094 4059 10061 4048 10094
TIME...MOT...LOC 2321Z 335DEG 20KT 4085 10096

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 2:25 PM CDTSpecial Weather StatementLBFKeith65 min
Jul 31, 3:17 PM CDTSpecial Weather StatementLBFGarden43 min
Jul 31, 3:19 PM CDTSpecial Weather StatementLBFKeith41 min
Jul 31, 3:48 PM CDTSpecial Weather StatementLBFKeith42 min
Jul 31, 4:09 PM CDTSpecial Weather StatementLBFKeith51 min
Jul 31, 4:49 PM CDTSpecial Weather StatementLBFChase26 min
Jul 31, 5:20 PM CDTSpecial Weather StatementLBFHayes25 min
Jul 31, 5:37 PM CDTSevere Thunderstorm WarningLBFChase, Hayes38 min

Nearby

Special Weather Statements in Nebraska, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.